Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 11, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Sep 15, 2007, 9:03 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 35 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 15, 2007, 9:03 AM PDT (16:03 UTC)
- Expired
- Sep 16, 2007, 8:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 6:30 PM PDT | TSTM WND DMG | Palo Verde, CA | NUMEROUS STRUCTURES DAMAGED INCLUDING A FIRE STATION. HIGH VOLTAGE POWER TRANSMISSION LINES SIGNIFICANTLY DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 151603 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 903 AM PDT SAT SEP 15 2007 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN THE MOUNTAINS AND HIGH DESERTS THROUGH 8 PM SUNDAY... .ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL GUSTY WINDS 25 TO 35 MPH. RELATIVE HUMIDITIES WILL ALSO BE VERY LOW...AT 10 PERCENT OR LESS...WITH LITTLE RECOVERY AT NIGHT. THE LOWEST HUMIDITIES AND GUSTY WINDS WILL BE AT THE HIGHER ELEVATIONS OF THE MOUNTAINS AND ON THE DESERTS SLOPES. CAZ255-256-258-260-160015- /O.NEW.KSGX.FW.W.0011.070915T1603Z-070917T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY- 903 AM PDT SAT SEP 15 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT SUNDAY. LOCAL GUSTY WINDS 25 TO 35 MPH AND LOW RELATIVE HUMIDITIES AT 10 PERCENT OR LESS WILL OCCUR MAINLY AT THE HIGHER ELEVATIONS AND ON THE DESERT SLOPES AND FOOTHILLS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DVA/LAVIS
3 follow-up statements
000 WWUS86 KSGX 152004 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 104 PM PDT SAT SEP 15 2007 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN THE MOUNTAINS AND HIGH DESERTS THROUGH 8 PM SUNDAY... .ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL GUSTY WINDS 25 TO 35 MPH. RELATIVE HUMIDITIES WILL ALSO BE VERY LOW...AT 10 PERCENT OR LESS...WITH LITTLE RECOVERY TONIGHT. THE LOWEST HUMIDITIES AND GUSTY WINDS WILL BE AT THE HIGHER ELEVATIONS OF THE MOUNTAINS AND ON THE DESERTS SLOPES. CAZ255-256-258-260-161600- /O.CON.KSGX.FW.W.0011.000000T0000Z-070917T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY- 104 PM PDT SAT SEP 15 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY. LOCAL GUSTY WINDS 25 TO 35 MPH AND LOW RELATIVE HUMIDITIES AT 10 PERCENT OR LESS WILL OCCUR MAINLY AT THE HIGHER ELEVATIONS AND ON THE DESERT SLOPES AND FOOTHILLS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DVA/LAVIS
000 WWUS86 KSGX 161555 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 851 AM PDT SUN SEP 16 2007 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES IN THE MOUNTAINS AND HIGH DESERTS THROUGH 8 PM SUNDAY... .ONSHORE FLOW AND WINDS ALOFT WILL CAUSE LOCAL GUSTY WINDS 25 TO 35 MPH. RELATIVE HUMIDITIES WILL ALSO BE VERY LOW...AT 10 PERCENT OR LESS...WITH LITTLE RECOVERY TONIGHT. THE LOWEST HUMIDITIES AND GUSTY WINDS WILL BE AT THE HIGHER ELEVATIONS OF THE MOUNTAINS AND ON THE DESERTS SLOPES. CAZ255-256-258-260-170300- /O.CON.KSGX.FW.W.0011.000000T0000Z-070917T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY- 851 AM PDT SUN SEP 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. LOCAL GUSTY WINDS 25 TO 35 MPH AND LOW RELATIVE HUMIDITIES AT 10 PERCENT OR LESS WILL OCCUR MAINLY AT THE HIGHER ELEVATIONS AND ON THE DESERT SLOPES AND FOOTHILLS. LITTLE HUMIDITY RECOVERY TONIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DVA
000 WWUS86 KSGX 170307 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 807 PM PDT SUN SEP 16 2007 ...THE RED FLAG WARNING HAS EXPIRED... CAZ255-256-258-260-170415- /O.EXP.KSGX.FW.W.0011.000000T0000Z-070917T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST-VICTOR VALLEY-APPLE VALLEY- LUCERNE VALLEY-YUCCA VALLEY-MORONGO VALLEY- 807 PM PDT SUN SEP 16 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. HUMIDITIES HAVE RECOVERED IN THE MOUNTAINS. TEMPERATURES WILL BE A FEW DEGREES LOWER MONDAY AND HUMIDITIES WILL BE SLIGHTLY HIGHER. $$ MOEDE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 15, 3:45 AM PDT, 5 hours 18 minutes earlier.
Area forecast discussion, Sep 15, 3:45 AM PDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 345 AM PDT SAT SEP 15 2007 .SYNOPSIS... A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL BRING A COOLING TREND THROUGH MONDAY WITH COOLER THAN SEASONAL TEMPERATURES PERSISTING THROUGH MOST OF NEXT WEEK. THE MARINE LAYER WILL SLOWLY DEEPEN WITH COASTAL STRATUS BECOMING MORE PERSISTENT NEXT WEEK. MODERATE ONSHORE FLOW WILL BRING GUSTY AFTERNOON AND EVENING WINDS IN THE MOUNTAINS AND DESERTS AT TIMES. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY THROUGH MONDAY)... A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL BRING A COOLING TREND THROUGH MONDAY WITH SLOW DEEPENING OF THE MARINE LAYER AND A GRADUAL RETURN OF STRATUS TO COASTAL AREAS. MODERATE ONSHORE FLOW WILL BRING GUSTY WINDS TO THE MOUNTAINS AND DESERTS IN THE AFTERNOONS AND EVENINGS. GUSTY ONSHORE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES BELOW 10 PERCENT WILL BRING A MODERATE POTENTIAL FOR WIND DRIVEN FIRES ON THE DESERT SLOPES OF THE MOUNTAINS TODAY. && .LONG TERM (TUESDAY THROUGH FRIDAY)... LOW PRESSURE WILL AMPLIFY OVER THE WEST WITH NCEP HPC GENERALLY PREFERRING THE ECMWF (WEAKER AND FARTHER NORTH) TO THE GFS (STRONGER AND FARTHER SOUTH). FOR SOUTHWEST CALIFORNIA...THIS WILL CONTINUE THE COOLING TREND WITH COOLER THAN SEASONAL TEMPERATURES PERSISTING FOR MOST OF THE WEEK. THIS SHOULD ALSO BRING ADDITIONAL DEEPENING OF THE MARINE LAYER. POPS ARE KEPT LOW AT THIS TIME...GENERALLY CLIMO TO SLIGHTLY ABOVE CLIMO ON THURSDAY AND FRIDAY. THE MOST FAVORABLE PERIOD FOR ANY PRECIPITATION...SHOULD IT OCCUR...WOULD BE THURSDAY AND FRIDAY WITH THE MOST LIKELY SCENARIO SOME LIGHT PRECIPITATION FROM THE MARINE LAYER. && .AVIATION... 151030Z...MARINE LAYER ABOUT 1600 FT WITH LITTLE CHANGE THROUGH SUNDAY...INCREASING SUNDAY NIGHT. BASES ABOUT 1000 FT MSL. LOCAL 3-5SM AND ISOLATED DENSE FOG NEAR THE FOOTHILLS POSSIBLE IN THE MORNING. EXPECT AREAS OF STRATUS AND FOG THIS MORNING...CLEARING BY 16-17Z. SAME SITUATION SUNDAY. OTHERWISE CLEAR. STRATUS BECOMING MUCH MORE EXTENSIVE WITH HIGHER BASES SUNDAY NIGHT. SOUTHWEST FLOW ALOFT TO 25 TO 30 KT THROUGH SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MARTIN AVIATION/MARINE...WHITLOW NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.